Help needed please!

My gynaecologist has decided that I try zoladex or prostap after discussions with me over what to do next (1st laparoscopy lasered endometriosis, 2nd laparoscopy and ultrasound negative despite ongoing pain). He wrote to my gp to ask them to administer it but they are refusing to because 'we will need the side effects to calm down first before we will continue with the administration of it'. Has anyone ever encountered this or is my surgery just being rubbish? They have been generally quite crap over the past few years and have messed up several times over paperwork and referrals.

Thanks in advance xxx

9 Replies

oldestnewest
  • I went with a letter from my gp about zoladex. The gp was absolutely insistant that I needed to be menstrating before I had it. I explained that the hospital wanted me to have the injection there but couldnt due to no stock. I argued that I need it as soon as possible. He wasnt pleased and said fine. Ive had side effects but still been allowed to continue treatment.

  • No you do not need it asap, and there is no set day to start it, though if you do start after finishing a period your flare stage will not be quite so dramatic hopefully.

    I would advise however that BEFORE you get the 1st implant, you absolutely do all your homework on the the drugs and then make an informed decision about whether you still want to try them or not.

    These are super powerful drugs, chemo, they shut down the pituitary gland in the brain which does so much hormone production for all sorts of body functions and without those hormones the side effects can be ghastly for many women and the is a significant risk that the pituitary gland will not entirely wake up again afterwards and get back to full production of all the hormones and thus leave you with long term perhaps even life term side effects to add to your endo.

    These drugs do not cure endo. or kill it either. They simply put endo in to a dormant state while the pituitary gland is shut down. endo will stillbe there exactly as you left it when it went in to coma mode.

    So use the search box on the green bar and look for and read

    Prostap Lupron Decapeptyl, GnRH (the type of these drugs) Zoladex Pituitary etc

    Look on google too - there are hundred if not thousands of case studies, very few good stories, though for some ladies they are not affected nearly so much as others are.

    This is going to be the most powerful medication you are ever likely to get put in your body. This is not an antibiotic or a painkiller. It is a serious drug with serious risks so be sure you know what you are letting yourself in for, that you have discussed it with family and friends and can rely on their support, and that they know the side effects to look out for, because it certainly can change your mood and behaviour significantly as well as disrupting many body functions you take for granted.

    I would never ever recommend anyone just starts these drugs without knowing as much as possible in advance. Hundreds of us have been on them, and most have had a pretty grim time, there are cases where ladies are completed their course and seem happy with the time they spent on the drugs but far more unhappy and very angry patients at what these drugs do to them. Do not rely on people reporting after still being on them a short time, you need to be reading the accounts of those who have finished the treatment or quit mid way. They are the ones who know what it can do and what afterwards will be like.

    Please look at the links posted on the previous discussions. there are plenty of very useful websites on GnRH which the forum ladies have come across from time to time.

    Take you time before opting to go ahead and no you do not have to have it if you don't want it, and also you can quit at any time and not have any more if you are struggling too much with side effects. It won't make an ounce of difference to your existing endo.

    Do not rely on the patient advice leaflets either, they do not list all the side effects - there are too many, and they will only print the side effects they are legally obliged to notify you about.

    as an example in 1999 a survey on the cognitive impairment (usually short term memory loss) caused by these drugs on a variety of age groups was done. 80% of the women in the 40-50 age bracket had congitive impairment, or those 40% did not recover that brain damage when stopping the drug. That is 32 women in every 100 left with significant brain function damage. Including me. I lost my short term memory completely on the drug, and 3 years later it is still not anywhere near what it needs to be to cope in a normal working world.

    That is just one side effect that doesn't rate a mention on the patient advice leaflets for zoladex but it does get a passing brief mention on the Lupron/Prostap drug sheet. The two drugs do the same job. So side effects are the same for both.

  • You say before they continue with it have you already had one injection??

    I was told if I missed one after my first injection I wouldnt be able to continue.. they said I could only have a 6 month course and it had to be the same time every month but if one was missed it couldnt be started again .

    I had my laparoscopy in march was diagnosed with endimitriosis and then 3 days later before I left the hospital was given my injection of zolodax my gp wont administrate my zolodax the hospital told me that straight away because of the side effects it can cause, (osteoporosis ect) plus they dont always have it in stock so I have to go to the hospital every month for it so maybe its best getting in touch with your gynecologist and telling them the doctors are refusing to administer you the Zoladex and more than likely theyll call you in for an appointment and start your course via the hospital x

  • And here's more proof in today's paper of the consequences of early menopause:

    dailymail.co.uk/health/arti...

    Joanna & Sylv - perhaps your GP's are wise to what these drugs are actually doing.

    They are hazardous drugs, and perhaps they have no wish to accommodate them in their building, or their insurance won't cover them, perhaps their nursing staff are not trained in administering the drug or have no wish to risk occupational exposure to the drugs.

    cdc.gov/niosh/topics/antine...

    and

    Goserelin (Zoladex) and Leuprolide Acetate (Lupron/Prostap) are listed on this pdf

    cdc.gov/niosh/docs/2012-150...

    Even the Depo Provera (medroxyprogesterone acetate) shots are listed on that list.

  • Thanks very much for the advice ladies!

    I haven't even started the Zoladex yet which is why I was so confused by what the gp said! I rang my gynaecologist and I'm having through him instead. Very annoyed though because I pay to see him privately and so will have to pay for this too. Wish the gp would just do it, surely I should be entitled to it if my gynaecologist has requested they give it to me?!

    Thanks for the links and info Impatient, I've already read practically every post on this site about Zoladex and will read all the stuff you've sent now too. I don't really feel like I've got any other option really. I am so fed up of being in pain every day and my 2nd laparoscopy was completely clear so what else can I do?

    Thanks again for all the replies! Sylvia x

  • Hi,sylvia it sound's like we are in the same boat but i am unsure about the safety of it.

  • Beau5 what have you decided to do? I'm starting Zoladex next Monday with hrt, I guess if it's awful and I hate the side effects I will just stop it! x

  • The fake menopause didn't stop my pain but sent my hormones crazy!!

  • I had my first Prostap injection and was given hrt tablets before I left the hospital following my lap surgery. The hospital wrote to my gp asking them to give me 3 months of prostap injections until my next surgery (which I have refused to have). Thank God I managed OK with prostap as I read some real horror stories, I didn't continue with the Hrt (livial). Prostap put my reproductive system to sleep so I didn't have any periods or pain. In this time i tried to change my diet to gluten free. My last injection was last year August and my period restarted in October, unfortunately my periods were still painful but not as painful as before.

    I am on the lookout to get rid of my endo without harmful drugs or surgery.

You may also like...